From Carrollton, Ohio, USA:
My eight year old niece has type 1 diabetes since she was four. She takes five insulin injections everyday, Lantus and Humalog. I am concerned because every time she gets sick, even with a common cold, her blood sugar levels bottom out regardless of the amount of sugar she is given. Her parents also have to lower the amount of insulin that they give her because that makes the problem worse. My mother-in-law, the child's grandmother, thinks that she is still in her honeymoon period although she went through that shortly after she was diagnosed. Is it possible that she is still going through a honeymoon period or could it be something else?
Your niece should follow-up with her diabetes physician to review those problematic blood sugars. The diabetes team that is taking care of her can suggest changes to her insulin dosing, if needed, to best meet her needs.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.